Alert archive / Alabama / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 71, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 9, 2018, 3:09 PM CDT for Dale County, Alabama. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2018, 3:09 PM CDT (20:09 UTC)
- Expired
- Jun 9, 2018, 3:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Dale County, AL
The radar
The Ft Rucker radar (KEOX), 5 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:22 PM CDT | TSTM WND DMG | 1 Ene Dean Church Road, AL | TREE DOWN. |
| Jun 9, 3:22 PM CDT | TSTM WND DMG | 1 E Ozark, AL | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
495
WUUS52 KTAE 092009
SVRTAE
ALC045-092045-
/O.NEW.KTAE.SV.W.0071.180609T2009Z-180609T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
309 PM CDT SAT JUN 9 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Central Dale County in southeastern Alabama...
* Until 345 PM CDT.
* At 308 PM CDT, a severe thunderstorm was located 7 miles east of
Ozark, and is nearly stationary.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ozark, Fort Rucker, Newton, Pinckard, Bells Crossroads, Hunt Field,
Waterford, Dill, Mabson, Snells Crossroads, Ewell, Dale County
Lake, Marley Hill, Skipperville, Echo, Dean Church Road, Bagwells
Crossroads, Kelly, Barefield Crossroads and Beamon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3150 8541 3137 8542 3131 8566 3153 8571
3159 8546
TIME...MOT...LOC 2008Z 326DEG 3KT 3147 8552
HAIL...0.75IN
WIND...60MPH
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:27 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 9, 2:27 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 327 PM EDT Sat Jun 9 2018 .NEAR TERM [Through Tonight]... Shower and thunderstorms activity that is currently developing across the tri-state region will gradually diminish with the loss of daytime heating this evening. An area of showers and embedded thunderstorms may linger well into the evening hours. The best chances will be focused west of the Apalachicola/Chattahoochee Rivers where low level convergence is greatest between the surface ridge centered over the northern Gulf of Mexico and surface low pressure off of the southeast coast. Late tonight, light patchy fog will be possible across portions of the region, mainly due to wet soils and light surface winds. Overnight lows in the low 70s are expected. .SHORT TERM [Sunday Through Monday Night]... Upper level troughing will continue over the region through the period with sufficient moisture in place. Expect scattered to numerous diurnal thunderstorms with the mean 1000-700mb flow from the west to southwest. Thunderstorms will be aided by interaction with the afternoon sea breeze and outflow boundaries. Highs will be around 90 with lows around 70. .LONG TERM [Tuesday Through Saturday]... Th overall pattern surface and aloft should be relatively unchanged through the upcoming week. Thus, expect near to above seasonal chances (40-60%) for rain each day. Highs in the upper 80s to lower 90s and lows in the lower 70s. && .AVIATION [Through 18Z Sunday]... VFR conditions will prevail at all sites this afternoon outside of SHRA/TSRA. Reductions in CIGs and vsby can be expected under any activity, with gusty and erratic winds also possible. All sites will have the potential to see impacts this afternoon, with SHRA/TSRA coverage diminishing after sunset this evening. Patchy fog will be possible once again lat tonight at VLD, with low end MVFR to high end IFR conditions possible. MVFR vsbys also possible at TLH. && .MARINE... Winds of 10 knots or less, generally from the west to southwest, will result in 1 to 2 foot seas. && .FIRE WEATHER... With light winds and RH values above critical levels, there are no fire weather concerns over the next few days. && .HYDROLOGY... The Withlacoochee River near Pinetta and Fenholloway River at Foley both remain near their lower thresholds of action stage, and these gauges are likely to drop below action stage later today. Scattered showers and thunderstorms will produce brief, isolated areas of heavy rain each day across our area, but this is not expected to result in any river flooding. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 70 91 70 91 71 / 20 40 20 50 30 Panama City 74 87 75 86 75 / 10 30 20 60 30 Dothan 71 91 72 90 72 / 30 40 20 60 30 Albany 71 92 72 90 72 / 30 40 20 50 30 Valdosta 70 91 71 90 72 / 20 40 30 60 30 Cross City 71 89 71 89 72 / 10 30 20 30 10 Apalachicola 74 88 74 87 75 / 10 30 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Pullin SHORT TERM...Barry LONG TERM...Barry AVIATION...Pullin MARINE...Barry FIRE WEATHER...Fieux HYDROLOGY...Harrigan
In the hours before
Special weather statement, Jun 9, 1:32 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
232 PM EDT SAT JUN 9 2018
GAZ142-091900-
Early GA-
232 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EARLY COUNTY UNTIL 300 PM
EDT...
At 232 PM EDT, Doppler radar was tracking a strong thunderstorm over
Blakely, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blakely, Centerville, Cuba, Early Co A/p, Hentown, Rock Hill and
Sawhatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3144 8476 3125 8475 3126 8492 3125 8492
3125 8506 3142 8507 3144 8479
TIME...MOT...LOC 1832Z 354DEG 11KT 3136 8496
30-PULLINSpecial weather statement, Jun 9, 2:09 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
309 PM EDT SAT JUN 9 2018
GAZ126-127-092000-
Worth GA-Lee GA-
309 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR LEE AND NORTHWESTERN WORTH
COUNTIES UNTIL 400 PM EDT...
At 309 PM EDT, Doppler radar was tracking a strong thunderstorm near
Smithville, or 9 miles north of Leesburg, moving south at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Leesburg, Albany, Smithville, Chokee, Century, Jordan Place,
Starksville, Byne Crossroads, Scrutchins, Neyami, Philema, Mossy Dell
and Oakfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3191 8420 3191 8397 3167 8389 3165 8427
3179 8428 3179 8426 3183 8426 3184 8428
3191 8428 3192 8424
TIME...MOT...LOC 1909Z 342DEG 9KT 3187 8416
32Special weather statement, Jun 9, 2:47 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
347 PM EDT SAT JUN 9 2018
GAZ122>124-092030-
Randolph GA-Terrell GA-Calhoun GA-
347 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH...NORTHERN
CALHOUN AND SOUTHWESTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA
UNTIL 430 PM EDT...
At 347 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shellman, or 8 miles southeast of Cuthbert. This storm was nearly
stationary.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Morgan, Edison, Shellman, Pachitla, Carnegie, Moye, Cordrays Mill,
Randolph Co A/p, Clarks Mill, Fountain Bridge, Goffs Mill, Shivers
Mill, Aycock Mill, Martins Crossroads, Dickey and Doverel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3181 8462 3162 8444 3162 8445 3160 8445
3149 8467 3171 8487
TIME...MOT...LOC 1947Z 314DEG 4KT 3170 8469
32Special weather statement, Jun 9, 2:58 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
358 PM EDT SAT JUN 9 2018
GAZ147-148-092045-
Berrien GA-Cook GA-
358 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOK AND SOUTH
CENTRAL BERRIEN COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 445 PM EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near
Nashville. This storm was drifting west.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Nashville, Adel, Sparks, Ray City, Cottle, Berrien Co A/P, New Lois,
Massee, Allenville and Laconte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3106 8320 3105 8320 3102 8326 3103 8329
3103 8337 3121 8346 3125 8323 3108 8316
3106 8317
TIME...MOT...LOC 1958Z 069DEG 3KT 3115 8328
38-GODSEYSpecial weather statement, Jun 9, 3:05 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Tallahassee FL 405 PM EDT SAT JUN 9 2018 GAZ129-092045- Tift GA- 405 PM EDT SAT JUN 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR TIFT COUNTY IN SOUTH CENTRAL GEORGIA UNTIL 445 PM EDT... At 404 PM EDT, Doppler radar was tracking a strong thunderstorm over Tifton. This storm was drifting northwest. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tifton, Ty Ty, Phillipsburg, Unionville, Tift Airport, Hillsdale and Chula. && LAT...LON 3149 8339 3136 8351 3145 8367 3157 8354 TIME...MOT...LOC 2004Z 131DEG 4KT 3146 8353 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:27 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 48 min |
| Jun 9, 2:41 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 34 min |
| Jun 9, 3:53 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 52 min |
| Jun 9, 4:03 PM CDT | Special Weather Statement | TAE | Coffee | 27 min |
| Jun 9, 4:22 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 53 min |
| Jun 9, 5:04 PM CDT | Special Weather Statement | TAE | Geneva | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.